MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø1,8X310 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø1,8X310 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 01520218S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
In-incoming inspection at distribution, it was found that there was a foreign material in blister.No patient involvement, adverse consequences, delay or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device matched the report and the complaint failure mode was confirmed.Referring to product inquiry the k-wire, sterile t2 femur ø1,8x310 mm [packaging] is stated to be the primary product.During the visual inspection of the item received a hair was found out of the sterile barrier between the clear tube and the pouch within the secondary packaging.According to details received it was detected during ¿in-coming inspection¿.A review of the dhr revealed no discrepancies.Sealing seams and original packaging are still intact.Thus, the pollution must have occurred during the packaging process, which was not detected during inspection.Based on the above facts the root cause of the reported event is related to an inadequate packaging process/insufficient inspection specification.

Brand Name
K-WIRE, STERILE T2 FEMUR Ø1,8X310 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7870750
Report Number0009610622-2018-01046
Device Sequence Number10811046
Product Code LXH
UDI-Device Identifier04546540143488
UDI-Public04546540143488
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number01520218S
Device Lot NumberK056882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;